Pembrolizumab, a programmed cell death protein 1 (PD1) inhibitor, has been known to be associated with several adverse reactions, including immune related adverse events. In less than one percent of patients, PD1 inhibitors have been linked to the development of connective tissue disease. Patients with previously known connective tissue disease are hypothesized to be at increased risk of flares in as many as 40% of cases. A 70-year-old man with a past medical history significant for rheumatoid arthritis in remission and stage IV lung adenocarcinoma presented to the dermatology clinic after one cycle of nivolumab and eight cycles of pembrolizumab exhibiting worsening, painful bilateral lower extremity ulcers for approximately one month. On the lower legs, three large black retiform eschars and bullous purpuric plaques were observed. Vasculitis is a rare complication of PD1 inhibitor therapy, with the majority of cases reported in literature either medium vessel or large vessel vasculitis. Only glucocorticoids have proven effective for PD1-induced vasculitis and these patients generally require multi-specialty management.
|Original language||English (US)|
|Journal||Dermatology Online Journal|
|State||Published - Sep 2020|
Bibliographical notePublisher Copyright:
© 2020 Dermatology Online Journal. All rights reserved.
Copyright 2021 Elsevier B.V., All rights reserved.
- Check point
- Immune related adverse events
- Programmed cell death protein 1